RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Archive
Impact factor
Subscription
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Uspekhi Mat. Nauk:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Uspekhi Mat. Nauk, 2007, Volume 62, Issue 3(375), Pages 5–46 (Mi umn6811)  

This article is cited in 79 scientific papers (total in 79 papers)

Euler equations for incompressible ideal fluids

C. Bardosa, E. S. Titib

a Université Paris VII – Denis Diderot
b University of California, Irvine

Abstract: This article is a survey concerning the state-of-the-art mathematical theory of the Euler equations for an incompressible homogeneous ideal fluid. Emphasis is put on the different types of emerging instability, and how they may be related to the description of turbulence.

DOI: https://doi.org/10.4213/rm6811

Full text: PDF file (892 kB)
References: PDF file   HTML file

English version:
Russian Mathematical Surveys, 2007, 62:3, 409–451

Bibliographic databases:

UDC: 517.958+531.3-322
MSC: Primary 35Q05; Secondary 35Q30, 76Bxx, 76Dxx, 76Fxx
Received: 02.04.2007

Citation: C. Bardos, E. S. Titi, “Euler equations for incompressible ideal fluids”, Uspekhi Mat. Nauk, 62:3(375) (2007), 5–46; Russian Math. Surveys, 62:3 (2007), 409–451

Citation in format AMSBIB
\Bibitem{BarTit07}
\by C.~Bardos, E.~S.~Titi
\paper Euler equations for incompressible ideal fluids
\jour Uspekhi Mat. Nauk
\yr 2007
\vol 62
\issue 3(375)
\pages 5--46
\mathnet{http://mi.mathnet.ru/umn6811}
\crossref{https://doi.org/10.4213/rm6811}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2355417}
\zmath{https://zbmath.org/?q=an:1139.76010}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2007RuMaS..62..409B}
\elib{http://elibrary.ru/item.asp?id=25787395}
\transl
\jour Russian Math. Surveys
\yr 2007
\vol 62
\issue 3
\pages 409--451
\crossref{https://doi.org/10.1070/RM2007v062n03ABEH004410}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000250483500002}
\elib{http://elibrary.ru/item.asp?id=14523256}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-35748978223}


Linking options:
  • http://mi.mathnet.ru/eng/umn6811
  • https://doi.org/10.4213/rm6811
  • http://mi.mathnet.ru/eng/umn/v62/i3/p5

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Ohkitani K., “A miscellany of basic issues on incompressible fluid equations”, Nonlinearity, 21:12 (2008), T255–T271  crossref  mathscinet  zmath  isi  scopus
    2. Eyink G., Frisch U., Moreau R., Sobolevskiǐ A., “General introduction”, Proceedings of an international conference. Euler equations: 250 Years on (EE250), Phys. D, 237:14-17 (2008), xi–xv  crossref  mathscinet  isi  scopus
    3. Gibbon J.D., “The three-dimensional Euler equations: Where do we stand?”, Phys. D, 237:14-17 (2008), 1894–1904  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    4. Bardos C., Linshiz J.S., Titi E.S., “Global regularity for a Birkhoff-Rott-$\alpha$ approximation of the dynamics of vortex sheets of the 2D Euler equations”, Phys. D, 237:14-17 (2008), 1905–1911  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    5. Gibbon J.D., Bustamante M., Kerr R.M., “The three-dimensional Euler equations: singular or non-singular?”, Nonlinearity, 21:8 (2008), T123–T129  crossref  mathscinet  zmath  isi  scopus
    6. Kupferman R., Mangoubi C., Titi E.S., “A Beale-Kato-Majda breakdown criterion for an Oldroyd-B fluid in the creeping flow regime”, Commun. Math. Sci., 6:1 (2008), 235–256  crossref  mathscinet  zmath  isi  scopus
    7. Ettinger B., Titi E.S., “Global existence and uniqueness of weak solutions of three-dimensional Euler equations with helical symmetry in the absence of vorticity stretching”, SIAM J. Math. Anal., 41:1 (2009), 269–296  crossref  mathscinet  zmath  isi  scopus
    8. Chae D., “On the behaviors of solutions near possible blow-up time in the incompressible Euler and related equations”, Comm. Partial Differential Equations, 34:10 (2009), 1265–1286  crossref  mathscinet  zmath  isi  scopus
    9. Chae Dongho, “Notes on the Incompressible Euler and Related Equations on $R^N$”, Chin. Ann. Math. Ser. B, 30:5 (2009), 513–526  crossref  zmath  isi  scopus
    10. Gargano F., Sammartino M., Sciacca V., “Singularity formation for Prandtl's equations”, Phys. D, 238:19 (2009), 1975–1991  crossref  mathscinet  zmath  isi  scopus
    11. Constantin A., Wunsch M., “On the inviscid Proudman-Johnson equation”, Proc. Japan Acad. Ser. A Math. Sci., 85:7 (2009), 81–83  crossref  mathscinet  zmath  isi  scopus
    12. Galaktionov V.A., Mitidieri E., Pohozaev S.I., “On global solutions and blow-up for Kuramoto-Sivashinsky-type models, and well-posed Burnett equations”, Nonlinear Anal., 70:8 (2009), 2930–2952  crossref  mathscinet  zmath  isi  elib  scopus
    13. A. E. Mamontov, “Globalnaya razreshimost mnogomernykh uravnenii szhimaemoi nenyutonovskoi zhidkosti, transportnoe uravnenie i prostranstva Orlicha”, Sib. elektron. matem. izv., 6 (2009), 120–165  mathnet  mathscinet  elib
    14. Bardos C., Titi E.S., Linshiz J.S., “Global regularity and convergence of a Birkhoff-Rott-$\alpha$ approximation of the dynamics of vortex sheets of the two-dimensional Euler equations”, Comm. Pure. Appl. Math., 63:6 (2010), 697–746  crossref  mathscinet  zmath  isi  elib  scopus
    15. Bardos C., Frisch U., Pauls W., RayS.S., Titi E.S., “Entire solutions of hydrodynamical equations with exponential dissipation”, Comm. Math. Phys., 293:2 (2010), 519–543  crossref  mathscinet  zmath  adsnasa  isi  scopus
    16. Linshiz J.S., Titi E.S., “On the convergence rate of the Euler-$\alpha$, an inviscid second-grade complex fluid, model to the Euler equations”, J. Stat. Phys., 138:1-3 (2010), 305–332  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    17. Shu Wang, “On a new 3D model for incompressible Euler and Navier–Stokes equations”, Acta Math. Sci., 30:6 (2010), 2089–2102  crossref  mathscinet  zmath  isi  elib  scopus
    18. Sarychev V.D., Vashchuk E.S., Budovskikh E.A., Gromov V.E., “Nanosized structure formation in metals under the action of pulsed electric-explosion-induced plasma jets”, Technical Phys. Lett., 36:7 (2010), 656–659  crossref  adsnasa  isi  elib  scopus
    19. Chae Dongho, “On the Lagrangian dynamics of the axisymmetric 3D Euler equations”, J. Differential Equations, 249:3 (2010), 571–577  crossref  mathscinet  zmath  adsnasa  isi  scopus
    20. Pauls W., “On complex singularities of the 2D Euler equation at short times”, Phys. D, 239:13 (2010), 1159–1169  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    21. Larios A., Titi E.S., “On the higher-order global regularity of the inviscid Voigt-regularization of three-dimensional hydrodynamic models”, Discrete Contin. Dyn. Syst. Ser. B, 14:2 (2010), 603–627  crossref  mathscinet  zmath  isi  elib  scopus
    22. Villani C., “Paradoxe de Scheffer-Shnirelman revu sous l'angle de l'intégration convexe (d'après C. De Lellis et L. Székelyhidi)”, Séminaire Bourbaki. Volume 2008/2009. Exposés 997–1011, Astérisque, 332, Exp. No. 1001, 2010, 101–134  mathscinet  zmath  isi
    23. Kukavica I., Vicol V., “On the analyticity and Gevrey-class regularity up to the boundary for the Euler equations”, Nonlinearity, 24:3 (2011), 765–796  crossref  zmath  adsnasa  isi  scopus
    24. Chepyzhov V.V., Vishik M.I., Zelik S.V., “Strong trajectory attractors for dissipative Euler equations”, J. Math. Pures Appl. (9), 96:4 (2011), 395–407  crossref  mathscinet  zmath  isi  scopus
    25. Catania D., Secchi P., “Global existence for two regularized MHD models in three space-dimension”, Port. Math., 68:1 (2011), 41–52  crossref  mathscinet  zmath  isi  scopus
    26. Zhong X., Wu X.-P., Tang Ch.-L., “Local well-posedness for the homogeneous Euler equations”, Nonlinear Anal., 74:11 (2011), 3829–3848  crossref  mathscinet  zmath  isi  scopus
    27. Romain Nguyen van yen, Marie Farge, Kai Schneider, “Scale-wise coherent vorticity extraction for conditional statistical modeling of homogeneous isotropic two-dimensional turbulence”, Phys. D, 241:3 (2012), 186–201  crossref  zmath  isi  scopus
    28. Vorotnikov D., “Global generalized solutions for Maxwell-alpha and Euler-alpha equations”, Nonlinearity, 25:2 (2012), 309–327  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    29. Bardos C., Golse F., Paillard L., “The incompressible Euler limit of the Boltzmann equation with accommodation boundary condition”, Commun. Math. Sci., 10:1 (2012), 159–190  crossref  mathscinet  zmath  isi  scopus
    30. Beirão da Veiga H., Crispo F., “A missed persistence property for the Euler equations and its effect on inviscid limits”, Nonlinearity, 25:6 (2012), 1661–1669  crossref  mathscinet  zmath  adsnasa  isi  scopus
    31. Sueur F., “A Kato type theorem for the inviscid limit of the Navier–Stokes equations with a moving rigid body”, Comm. Math. Phys., 316:3 (2012), 783–808  crossref  mathscinet  zmath  adsnasa  isi  elib  scopus
    32. Kiessling M. K.-H., Wang Yu, “Onsager's ensemble for point vortices with random circulations on the sphere”, J. Stat. Phys., 148:5 (2012), 896–932  crossref  mathscinet  zmath  adsnasa  isi  scopus
    33. Constantin P., Vicol V., “Nonlinear maximum principles for dissipative linear nonlocal operators and applications”, Geom. Funct. Anal, 22:5 (2012), 1289–1321  crossref  mathscinet  zmath  isi  scopus
    34. Bustamante M., Brachet M., “Interplay between the Beale-Kato-Majda theorem and the analyticity-strip method to investigate numerically the incompressible Euler singularity problem”, Phys. Rev. E, 86:6 (2012), 066302, 12 pp.  crossref  mathscinet  adsnasa  isi  scopus
    35. De Lellis C., Székelyhidi L. (Jr.), “The $h$-principle and the equations of fluid dynamics”, Bull. Amer. Math. Soc., 49:3 (2012), 347–375  crossref  zmath  isi  scopus
    36. Bessaih H., Millet A., “Large Deviations and the Zero Viscosity Limit for 2D Stochastic Navier–Stokes Equations with Free Boundary”, SIAM J. Math. Anal., 44:3 (2012), 1861–1893  crossref  mathscinet  zmath  isi
    37. Golse F., “From the Boltzmann equation to the Euler equations in the presence of boundaries”, Computers & Mathematics with Applications, 65:6 (2013), 815–830  crossref  mathscinet  zmath  isi  scopus
    38. Brachet M.E., Bustamante M.D., Krstulovic G., Mininni P.D., Pouquet A., Rosenberg D., “Ideal evolution of magnetohydrodynamic turbulence when imposing Taylor-Green symmetries”, Phys. Rev. E, 87:1 (2013), 013110, 14 pp.  crossref  mathscinet  adsnasa  isi  scopus
    39. Chemetov N.V., Cipriano F., “The inviscid limit for the Navier–Stokes equations with slip condition on permeable walls”, J. Nonlinear Sci., 2013  crossref  mathscinet  isi  scopus
    40. Dongho Chae, “On the blow-up problem for the Euler equations and the Liouville type results in the fluid equations”, DCDS-S, 6:5 (2013), 1139  crossref  mathscinet  zmath  isi  scopus
    41. J.D. Gibbon, “Dynamics of Scaled Norms of Vorticity for the Three-dimensional Navier–Stokes and Euler Equations”, Procedia IUTAM, 7 (2013), 39  crossref  isi  scopus
    42. J.D.. Gibbon, E.S.. Titi, “The 3D Incompressible Euler Equations with a Passive Scalar: A Road to Blow-Up?”, J Nonlinear Sci, 2013  crossref  mathscinet  isi  scopus
    43. J.D. Gibbon, D.D. Holm, “Stretching and Folding Processes in the 3D Euler and Navier–Stokes Equations”, Procedia IUTAM, 9 (2013), 25  crossref  zmath  scopus
    44. Morosi C., Pernici M., Pizzocchero L., “On Power Series Solutions for the Euler Equation, and the Behr-Necas-Wu Initial Datum”, ESAIM-Math. Model. Numer. Anal.-Model. Math. Anal. Numer., 47:3 (2013), 663–688  crossref  mathscinet  zmath  isi  scopus
    45. Bardos C.W., Titi E.S., “Mathematics and Turbulence: Where Do We Stand?”, J. Turbul., 14:3 (2013), 42–76  crossref  mathscinet  adsnasa  isi  elib  scopus
    46. Lei Zh., Du Y., Zhang Q., “Singularities of Solutions to Compressible Euler Equations with Vacuum”, Math. Res. Lett., 20:1 (2013), 55–64  mathscinet  isi
    47. Cannone M., Lombardo M.C., Sammartino M., “Well-Posedness of Prandtl Equations with Non-Compatible Data”, Nonlinearity, 26:12 (2013), 3077–3100  crossref  mathscinet  zmath  isi  scopus
    48. Barbato D., Bessaih H., Ferrario B., “On a Stochastic Leray-Alpha Model of Euler Equations”, Stoch. Process. Their Appl., 124:1 (2014), 199–219  crossref  mathscinet  zmath  isi  scopus
    49. Glatt-Holtz N.E., Vicol V.C., “Local and Global Existence of Smooth Solutions for the Stochastic Euler Equations with Multiplicative Noise”, Ann. Probab., 42:1 (2014), 80–145  crossref  mathscinet  zmath  isi  scopus
    50. Hou T.Y., Lei Zh., Luo G., Wang Sh., Zou Ch., “On Finite Time Singularity and Global Regularity of an Axisymmetric Model for the 3D Euler Equations”, Arch. Ration. Mech. Anal., 212:2 (2014), 683–706  crossref  mathscinet  zmath  isi  scopus
    51. Planas G., Sueur F., “On the “Viscous Incompressible Fluid Plus Rigid Body” System with Navier Conditions”, Ann. Inst. Henri Poincare-Anal. Non Lineaire, 31:1 (2014), 55–80  crossref  mathscinet  zmath  isi  scopus
    52. Diego Ayala, Bartosz Protas, “Vortices, maximum growth and the problem of finite-time singularity formation”, Fluid Dyn. Res, 46:3 (2014), 031404  crossref  mathscinet  zmath  isi  scopus
    53. Dongho Chae, “Euler’s equations and the maximum principle”, Math. Ann, 2014  crossref  mathscinet  isi  scopus
    54. G. Luo, T. Y. Hou, “Potentially singular solutions of the 3D axisymmetric Euler equations”, Proceedings of the National Academy of Sciences, 111:36 (2014), 12968  crossref  isi  scopus
    55. Guo Luo, T.Y.. Hou, “Toward the Finite-Time Blowup of the 3D Axisymmetric Euler Equations: A Numerical Investigation”, Multiscale Model. Simul, 12:4 (2014), 1722  crossref  mathscinet  zmath  isi  scopus
    56. Cannone M., Lombardo M.C., Sammartino M., “On the Prandtl Boundary Layer Equations in Presence of Corner Singularities”, Acta Appl. Math., 132:1, SI (2014), 139–149  crossref  mathscinet  zmath  isi  scopus
    57. Iyer G., Kiselev A., Xu X., “Lower Bounds on the Mix Norm of Passive Scalars Advected By Incompressible Enstrophy-Constrained Flows”, Nonlinearity, 27:5 (2014), 973–985  crossref  mathscinet  zmath  isi  scopus
    58. C. Bardos, L. Székelyhidi, Jr., E. Wiedemann, “Non-uniqueness for the Euler equations: the effect of the boundary”, Russian Math. Surveys, 69:2 (2014), 189–207  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    59. R.M.. Mulungye, Dan Lucas, M.D.. Bustamante, “Symmetry-plane model of 3D Euler flows and mapping to regular systems to improve blowup assessment using numerical and analytical solutions”, J. Fluid Mech, 771 (2015), 468  crossref  mathscinet  zmath  isi  scopus
    60. T.Y. Hou, Pengfei Liu, “Self-similar singularity of a 1D model for the 3D axisymmetric Euler equations”, Mathematical Sciences, 2:1 (2015)  crossref  mathscinet
    61. Vladimir Chepyzhov, Sergey Zelik, “Infinite Energy Solutions for Dissipative Euler Equations in
      $${\mathbb{R}^2}$$
      R 2”, J. Math. Fluid Mech, 2015  crossref  mathscinet  isi  scopus
    62. Dongho Chae, “Unique continuation type theorem for the self-similar Euler equations”, Advances in Mathematics, 283 (2015), 143  crossref  mathscinet  zmath  isi  scopus
    63. Mulungye R.M., Lucas D., Bustamante M.D., “Atypical Late-Time Singular Regimes Accurately Diagnosed in Stagnation-Point-Type Solutions of 3D Euler Flows”, 788, 2016, R3  crossref  mathscinet  zmath  isi  scopus
    64. Gerard-Varet D., “Phenomenon of Depreciation in the Euler Equations”, Asterisque, 2016, no. 380, 61–81  isi
    65. Sarychev V.D., Granovskii A.Yu., Nevskii S.A., Gromov V.E., “Model of formation of droplets during electric arc surfacing of functional coatings”, ADVANCED MATERIALS IN TECHNOLOGY AND CONSTRUCTION (AMTC-2015): Proceedings of the II All-Russian Scientific Conference of Young Scientists “Advanced Materials in Technology and Construction” (Tomsk, Russia, 6–9 October 2015), AIP Conference Proceedings, 1698, eds. Starenchenko S., Soloveva Y., Kopanitsa N., Amer Inst Physics, 2016, 030013  crossref  isi  scopus
    66. Gibbon J.D., Pal N., Gupta A., Pandit R., “Regularity criterion for solutions of the three-dimensional Cahn-Hilliard-Navier–Stokes equations and associated computations”, Phys. Rev. E, 94:6 (2016), 063103  crossref  mathscinet  isi  scopus
    67. Fjordholm U.S., Mishra S., Tadmor E., “On the computation of measure-valued solutions”, Acta Numer., 25 (2016), 567–679  crossref  mathscinet  zmath  isi  scopus
    68. Siljander J., Urbano J.M., “On the Interior Regularity of Weak Solutions to the 2-D Incompressible Euler Equations”, Calc. Var. Partial Differ. Equ., 56:5 (2017), 126  crossref  mathscinet  zmath  isi  scopus
    69. Liu Ch.-J., Wang Ya.-G., Yang T., “A Well-Posedness Theory For the Prandtl Equations in Three Space Variables”, Adv. Math., 308 (2017), 1074–1126  crossref  mathscinet  zmath  isi  scopus
    70. McOwen R., Topalov P., “Spatial Asymptotic Expansions in the Incompressible Euler Equation”, Geom. Funct. Anal., 27:3 (2017), 637–675  crossref  mathscinet  zmath  isi  scopus
    71. Belykh V.N., “On the Evolution of a Finite Volume of Ideal Incompressible Fluid With a Free Surface”, Dokl. Phys., 62:4 (2017), 213–217  crossref  mathscinet  isi  scopus
    72. Constantin P., Elgind T., Ignatova M., Vicol V., “Remarks on the Inviscid Limit For the Navier–Stokes Equations For Uniformly Bounded Velocity Fields”, SIAM J. Math. Anal., 49:3 (2017), 1932–1946  crossref  mathscinet  zmath  isi  scopus
    73. Wu J., Xu X., Ye Zh., “Global Regularity For Several Incompressible Fluid Models With Partial Dissipation”, J. Math. Fluid Mech., 19:3 (2017), 423–444  crossref  mathscinet  zmath  isi  scopus
    74. V. N. Belykh, “Well-posedness of a nonstationary axisymmetric hydrodynamic problem with free surface”, Siberian Math. J., 58:4 (2017), 564–577  mathnet  crossref  crossref  isi  elib  elib
    75. Constantin P., Vicol V., “Remarks on High Reynolds Numbers Hydrodynamics and the Inviscid Limit”, J. Nonlinear Sci., 28:2 (2018), 711–724  crossref  mathscinet  zmath  isi  scopus
    76. Gibbon J.D., Gupta A., Pal N., Pandit R., “The Role of Bkm-Type Theorems in 3D Euler, Navier–Stokes and Cahn-Hilliard-Navier–Stokes Analysis”, Physica D, 376:SI (2018), 60–68  crossref  mathscinet  isi  scopus
    77. Anbarlooei H.R., Cruz D.O.A., Ramos F., Santos C.M.M., Silva Freire A.P., “On the Connection Between Kolmogorov Microscales and Friction in Pipe Flows of Viscoplastic Fluids”, Physica D, 376:SI (2018), 69–77  crossref  mathscinet  isi  scopus
    78. Duerinckx M., Fischer J., “Well-Posedness For Mean-Field Evolutions Arising in Superconductivity”, Ann. Inst. Henri Poincare-Anal. Non Lineaire, 35:5 (2018), 1267–1319  crossref  mathscinet  zmath  isi  scopus
    79. Chen Q., “On the Well-Posedness of the Inviscid Multi-Layer Quasi-Geostrophic Equations”, Discret. Contin. Dyn. Syst., 39:6 (2019), 3215–3237  crossref  isi  scopus
  • Успехи математических наук Russian Mathematical Surveys
    Number of views:
    This page:1740
    Full text:434
    References:82
    First page:14

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019